Alert archive / Montana / Flash Flood Warnings in 2011
Flash Flood Warning 16, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jun 17, 2011, 12:15 AM MDT for Richland County, Roosevelt County, Montana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 12:15 AM MDT (06:15 UTC)
- Expired
- Jun 17, 2011, 4:15 AM MDT
- In force
- 4 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Richland County, MT, Roosevelt County, MT
The radar
The Glasgow radar (KGGW), 167 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 6.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022
WGUS55 KGGW 170615
FFWGGW
MTC083-085-171015-
/O.NEW.KGGW.FF.W.0016.110617T0615Z-110617T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
1215 AM MDT FRI JUN 17 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN RICHLAND COUNTY IN NORTHEAST MONTANA...
SOUTHEASTERN ROOSEVELT COUNTY IN NORTHEAST MONTANA...
* UNTIL 415 AM MDT.
* AT 1213 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE...
FROID...CULBERTSON AND BAINVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4785 10418 4784 10482 4839 10478 4839 10420
4838 10409
$$
GFF
WEATHER.GOV/GLASGOW2 follow-up statements
800
WGUS75 KGGW 170822
FFSGGW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
222 AM MDT FRI JUN 17 2011
MTC083-085-171015-
/O.CON.KGGW.FF.W.0016.000000T0000Z-110617T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND-ROOSEVELT-
222 AM MDT FRI JUN 17 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM MDT FOR
SOUTHEASTERN ROOSEVELT AND NORTHERN RICHLAND COUNTIES...
AT 214 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE...
FROID...CULBERTSON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4785 10418 4784 10482 4839 10478 4839 10420
4838 10409
$$
GFF
WEATHER.GOV/GLASGOW691
WGUS75 KGGW 171006
FFSGGW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
406 AM MDT FRI JUN 17 2011
MTC083-085-171016-
/O.EXP.KGGW.FF.W.0016.000000T0000Z-110617T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND-ROOSEVELT-
406 AM MDT FRI JUN 17 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 AM MDT FOR SOUTHEASTERN
ROOSEVELT AND NORTHERN RICHLAND COUNTIES...
THE HEAVY RAIN HAS ENDED AND FLASH FLOODING IS NO LONGER EXPECTED.
LAT...LON 4785 10418 4784 10482 4839 10478 4839 10420
4838 10409
$$
GFF
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 9:18 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 16, 9:18 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 918 PM MDT THU JUN 16 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY... UPDATED FORECAST TO INCLUDE CURRENT THUNDERSHOWERS OVER PARTS OF VALLEY COUNTY AND NEARBY AREAS. AREA NEAR HINSDALE HAS SEEN PERSISTENT RAIN OF OVER AN INCH TOTAL THIS EVENING...BUT MOST AREAS HAVE NOT HAD ANY PRECIPITATION. SHOWERS ARE DECREASING THIS EVENING BUT WILL INCREASE AND BE MORE WIDESPREAD LATE TONIGHT AND CONTINUE THROUGH NOON FRIDAY AS A SHORTWAVE CURRENTLY OVER IDAHO ROTATES AROUND THE LONGWAVE OVER ALBERTA. MODEL GUIDANCE STILL SUGGESTS THE HEAVIEST PRECIPITATION WILL BE CLOSE TO AND ALONG THE NORTH DAKOTA BORDER...WITH SOME DRYING AFTER NOON. MARTIN PREVIOUS DISCUSSION... A POTENT LOW PRESSURE SYSTEM WILL BE SPINNING THIS EVENING OVER SOUTH CENTRAL MONTANA...AND WILL TRACK TOWARDS EASTERN MONTANA OVERNIGHT TONIGHT. AS IT DOES SO IT WILL ADVECT IN AMPLE MOISTURE OUT OF THE GREAT PLAINS...SETTING THE STAGE FOR A PROLONGED HEAVY RAIN EVENT THAT WILL LAST FROM TONIGHT INTO FRIDAY. PRECIPITABLE WATER VALUES SURGE TO NEAR 1.2 INCHES ACROSS THE EAST TONIGHT...A READING THAT IS CLOSE TO TWO STANDARD DEVIATIONS ABOVE CLIMO. BUT FIRST SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTH AND EAST THIS EVENING AHEAD OF THE APPROACHING WAVE. STORM TOTAL RAINFALL CONTINUES TO LOOK IN THE 1 TO 2 INCH RANGE. GIVEN EXPECTED EMBEDDED CONVECTION THAT COULD DRIVE PERIODS OF HEAVY RAIN...STILL HAVE HIGH CONFIDENCE IN THE FLASH FLOOD WATCH THAT IS CURRENTLY IN EFFECT. EXPECT TEMPERATURES WILL NOT VARY MUCH WITH THE ONGOING PRECIPITATION AND CLOUD COVER...THUS TRENDED UP TEMPS OVERNIGHT...AND DOWN TEMPS FOR FRIDAY. BY LATE FRIDAY THE SYSTEM WILL PUSH TO THE NORTH...SHIFTING THE SWATH OF HEAVIEST PRECIPITATION INTO THE FAR NORTHEAST CORNER OF THE TREASURE STATE. GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS THE WESTERN AND SOUTHERN ZONES AND A LAKE WIND ADVISORY MAY BE NEEDED. FRIDAY NIGHT INTO SATURDAY THE LOW PRESSURE SYSTEM WILL BECOME CENTERED OVER SOUTH CENTRAL SASKATCHEWAN. POTENTIAL FOR WRAP AROUND PRECIP WILL REMAIN ACROSS THE FAR NORTH GIVEN THEIR PROXIMITY TO THE LOW. SATURDAY MAY BRING A BIT MORE SUNSHINE...THUS A FEW STORMS MAY BE ON THE STRONGER SIDE ACROSS THE EAST. GILCHRIST .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... COMPLEX DOUBLE UPPER LOW INFLUENCE WITH LARGE SCALE BLOCKING ENSURES CONTINUED UNSETTLED PATTERN WITH SLOW DRYING TREND. MODELS WHILE NOT COMPLETELY AGREEING ON THE DETAILS OF THIS...ALL DO APPEAR QUITE THREATENING YET INTO TUE...SO WILL HAVE A CHANCE OF SHOWERS WITH AT LEAST ISOLATED THUNDERSTORMS EACH PERIOD BETWEEN SAT NIGHT AND TUE. THIS LOW COMPLEX WEAKENS AND MOVES ENOUGH FOR RIDGING TO DEVELOP AND BRING AT LEAST A COUPLE DAYS OF GENERALLY DRY WEATHER TO OUR AREA WED AND THU. SIMONSEN PREVIOUS LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... THE LONG TERM FORECAST PERIOD BEGINS BY US TRYING TO MAKE SENSE OF THE CONTINUING MULTI- LOBED UPPER LOW WHICH JUST KEEPS SPINNING SEEMINGLY INCESSANTLY OVER THE NORTHERN ROCKIES. AS WAS EVIDENCED BY THE SUDDEN ONSET OF A SEVERE THUNDERSTORM OVER BILLINGS MONTANA WEDNESDAY NIGHT AND THE RESULTANT MODERATE TO HEAVY RAINFALL OVER OUR EASTERN CWA WHICH WAS NOT REPRESENTED AT ALL IN ANY OF THE DETERMINISTIC MODEL SOLUTIONS...ANY SMALL SCALE SUBTLE SHORT WAVE DISTURBANCE EMBEDDED WITHIN THE MAIN UPPER LEVEL LARGER SCALE FLOW CAN EASILY REDUCE OUR FORECAST CONFIDENCE WITH THIS LARGE AND COMPLEX SYSTEM. AND SO IT IS AND WILL BE FOR OUR CWA THROUGH WEDNESDAY AFTERNOON...AFTER WHICH SOME MODEST EXTENDED MODEL CONSENSUS BEGINS TO BUILD AN UPPER LEVEL RIDGE OVER THE NORTHERN ROCKIES AND ADJACENT NORTHERN HIGH PLAINS. INDEED...A POSSIBLE SHIFT INTO A WARMER AND DRIER WEATHER PATTERN MAY BE IN STORE AS WEDNESDAY...THURSDAY...AND FRIDAY NEXT WEEK CONTINUE TO SHOW THIS UPPER RIDGE IN PLACE OVER THE REGION. OF COURSE...JUST UPSTREAM AND WAITING IN THE WINGS IS ANOTHER POTENT UPPER LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WHICH FALLS BEYOND THE SCOPE OF THE EXTENDED FORECAST PERIOD. AT ANY RATE...RETURNING BACK TO DISCUSS THE COMPLICATED CURRENT UPPER LOW COMPLEX WHICH WILL AFFECT THE LONG TERM FORECAST PERIOD FROM SATURDAY NIGHT THROUGH TUESDAY NIGHT...BECAUSE OF THE SHEER SIZE AND COMPLEXITY OF THE ENTIRE UPPER LOW PRESSURE SYSTEM...MULTIPLE PERIODS OF RAIN SHOWERS EMBEDDED WITH THUNDERSTORMS AND THEN DRY SLOTS WILL BE POSSIBLE. CONCURRENT MODEL SOLUTION RUNS SHOW SIGNIFICANT INCONSISTENCIES AND SO-CALLED FLIP FLOPS REGARDING MOST FORECAST ELEMENTS...WHICH HINDERS US FROM BEING ABLE TO PRESENT SOME FINER FORECAST DETAILS FOR THAT TIME PERIOD. BMICKELSON && .AVIATION... CONDITIONS WILL BE DETERIORATING OVER THE NEXT 12 HOURS AS A VERY WET STORM SYSTEM IMPACTS NORTHEAST MONTANA. EXPECT SHOWERS AND THUNDERSTORMS MOVE OVER THE KGGW TERMINAL OVER THE NEXT FEW HOURS. THESE SHOWERS AND THUNDERSTORMS WILL SPREAD SPREAD TO THE REST OF THE TERMINALS OVERNIGHT. LATE TONIGHT MVFR...AND POSSIBLY EVEN IFR...CEILINGS AND VISIBILITY WILL PUSH IN FROM SOUTH TO NORTH AS WIDESPREAD MODERATE TO HEAVY RAINFALL DEVELOPS. THESE CONDITIONS WILL LAST AT LEAST INTO FRIDAY EVENING. WINDS WILL WILL INCREASE TO 10 TO 20 KNOTS OUT OF THE NORTHWEST LATE TONIGHT...AND WILL REMAIN THAT WAY THROUGH FRIDAY EVENING WITH THIS UPPER LEVEL STORM SYSTEM. GILCHRIST/RSMITH && .HYDROLOGY... EXTENSIVE FLOODING CONTINUES ON THE MILK RIVER FROM NEAR HINSDALE THROUGH NASHUA. FLUCTUATIONS ARE EXPECTED IN RIVER LEVELS THROUGH NEXT WEEK AS RUNOFF FROM RECENT RAINS MOVES INTO AND DOWN THE RIVER. HIGH WATER ALSO WILL CONTINUE ON STREAMS FEEDING INTO THE MILK RIVER FROM THE SOUTH INCLUDING PEOPLES CREEK...BEAVER CREEK AND WILLOW CREEK. TRIPLE CREEK RESERVOIR IN S VALLEY COUNTY IS IN DANGER OF FAILING...WHICH EMPTIES INTO LONE TREE CREEK...THEN INTO WILLOW CREEK. FLOODING ALSO CONTINUES ALONG THE MUSSELSHELL RIVER AND MANY CREEKS ACROSS PETROLEUM COUNTY. WATER RELEASES WILL CONTINUE FROM FORT PECK DAM AT AROUND 65K CFS. THE MISSOURI RIVER FROM BELOW THE DAM TO THE NORTH DAKOTA BORDER WILL CONTINUE TO REMAIN HIGH DUE TO THESE RELEASES COMBINED WITH THE WATER FLOWING FROM THE MILK RIVER. LITTLE CHANGE IN RIVER LEVEL IS EXPECTED FOR THE NEXT FEW DAYS. MULTIPLE PERIODS OF VARYING DEGREES OF RAINFALL ARE LIKELY OVER THE NEXT SEVERAL DAYS...BEGINNING TONIGHT INTO FRIDAY. CURRENT ANALYSIS OF THE LATEST WEATHER MODELS INDICATE A POTENTIAL FOR WIDESPREAD HEAVY RAIN OF AN INCH TO ALMOST TWO INCHES...MAINLY ACROSS OUR EASTERN ZONES. HAVE ISSUED A FLASH FLOOD WATCH FOR TONIGHT AND FRIDAY OVER MOST OF THE AREA. THE WEATHER PATTERN REMAINS SOMEWHAT ACTIVE WITH PERIODS OF RAIN...SOMETIMES LOCALLY HEAVY...THROUGH EARLY NEXT WEEK. WITH WIDESPREAD SATURATED GROUND FROM RECENT RAINS...FLASH FLOODING WILL BE POSSIBLE FROM ANY HEAVY RAIN STORM THAT DEVELOPS. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CENTRAL AND SOUTHERN VALLEY...DANIELS...SHERIDAN...WESTERN ROOSEVELT... GARFIELD...MCCONE...RICHLAND...DAWSON...PRAIRIE...WIBAUX... NORTHERN VALLEY...EASTERN ROOSEVELT. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 16, 9:05 PM MDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 905 PM MDT THU JUN 16 2011 MTZ017>020-022>027-061-062-172115- CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT- GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN VALLEY- EASTERN ROOSEVELT- 905 PM MDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT AND FRIDAY. HEAVY RAIN OVER SATURATED GROUND WILL MAKE CONDITIONS FAVORABLE FOR FLASH FLOODING IN ANY AREAS WHERE HEAVY RAIN OCCURS. SMALL CREEKS...STREAMS AND RIVERS WILL CONTINUE TO RUN HIGH ACROSS THE REGION. FLOODING IS OCCURRING ALONG THE MILK... MISSOURI AND MUSSELSHELL RIVERS...AS WELL AS ON STREAMS AND CREEKS FLOWING INTO THESE RIVERS. FLOOD WARNINGS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NEW FLOODING IS POSSIBLE IN ANY AREA WHERE HEAVY RAIN OCCURS ON FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY ALONG AND EAST OF THE YELLOWSTONE RIVER. ONGOING FLOODING WILL LINGER ON THE MISSOURI...MILK AND MUSSELSHELL RIVERS FOR THE FORESEEABLE FUTURE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-021-059-060-172115- CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS- 905 PM MDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT SMALL CREEKS...STREAMS AND RIVERS WILL CONTINUE TO RUN HIGH ACROSS THE REGION. FLOODING IS OCCURRING ALONG THE MILK... MISSOURI AND MUSSELSHELL RIVERS...AS WELL AS ON STREAMS AND CREEKS FLOWING INTO THESE RIVERS. FLOOD WARNINGS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ONGOING FLOODING WILL LINGER ON THE MISSOURI...MILK AND MUSSELSHELL RIVERS FOR THE FORESEEABLE FUTURE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:26 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 10 hr |
| Jun 17, 1:25 PM MDT | Flash Flood Warning | GGW | Valley | 3 hr |
| Jun 17, 4:26 PM MDT | High Wind Warning | GGW | Daniels, Roosevelt, Sheridan | 6 hr |
| Jun 17, 5:52 PM MDT | Flash Flood Warning | GGW | Valley | 6 hr |
Nearby
Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.